A Caltech Library Service

Transport Properties of Touching Cylinder Pairs and of the Square Array of Touching Cylinders

McPhedran, R. C. and Milton, G. W. (1987) Transport Properties of Touching Cylinder Pairs and of the Square Array of Touching Cylinders. Proceedings of the Royal Society A: Mathematical, physical, and engineering sciences, 411 (1841). pp. 313-326. ISSN 1364-5021. doi:10.1098/rspa.1987.0069.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We consider the solution of the scalar transport problem for a pair of touching cylinders of high conductivity. We obtain a closed-form expression for the set of multipole coefficients characterizing the potential function in this problem. We show that this expression permits the estimation of truncation errors occurring in the matrix solution of the transport problem for the square array of touching cylinders. Consequently, we are able to study the array conductivity for arbitrarily high cylinder conductivities, and confirm an asymptotic expression due to O'Brien. We derive a perturbation formula giving the effect of small cylinder separations on array conductivity.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1987 The Royal Society. Received 8 September 1986. Part of this work was undertaken while R. C. McP. was on study leave at Caltech. He thanks Associate Professor D. B. Rutledge for his hospitality during this period, and the University of Sydney for its support. He acknowledges the Science Foundation for Physics within the University of Sydney for the provision of facilities. G. W. M. is grateful for the support of the California Institute of Technology through the award of a Weingart fellowship.
Funding AgencyGrant Number
Weingart FoundationUNSPECIFIED
Issue or Number:1841
Record Number:CaltechAUTHORS:20150128-095535667
Persistent URL:
Official Citation:Transport Properties of Touching Cylinder Pairs and of the Square Array of Touching Cylinders Author(s): R. C. McPhedran and G. W. Milton Source: Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences, Vol. 411, No. 1841 (Jun. 8, 1987), pp. 313-326 Published by: The Royal Society Stable URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54175
Deposited On:28 Jan 2015 20:25
Last Modified:10 Nov 2021 20:30

Repository Staff Only: item control page